A Theorem on the Number of Nash Equilibria in a Bimatrix Game
Martin Shubik and
Thomas Quint
Additional contact information
Thomas Quint: Department of Mathematics, University of Nevada, Reno Nevada 89557, USA
International Journal of Game Theory, 1997, vol. 26, issue 3, 353-359
Abstract:
We show that if y is an odd integer between 1 and $2^{n}-1$, there is an $n\times n$ bimatrix game with exactly y Nash equilibria (NE). We conjecture that this $2^{n}-1$ is a tight upper bound on the number of NEs in a "nondegenerate" $n\times n$ game.
Date: 1998-05-19
Note: Received June 1994 Revised version February 1996
References: Add references at CitEc
Citations: View citations in EconPapers (1)
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:26:y:1997:i:3:p:353-359
Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2
Access Statistics for this article
International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel
More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().